Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 21, 2007, 8:29 PM CDT for Randall County, Texas. It took effect at May 21, 2007, 8:35 PM CDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 21, 2007, 8:29 PM CDT (01:29 UTC)
- In effect from
- May 21, 2007, 8:35 PM CDT
- Expired
- May 22, 2007, 12:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 9:45 PM CDT | FLASH FLOOD | Palo Duro Canyon, TX | 2.5 FEET OF FAST FLOWING WATER AND RISING OVER WATER CROSSING 1 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 220135 FFWAMA TXC381-220530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 829 PM CDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL RANDALL COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES PALO DURO STATE PARK... * UNTIL 1230 AM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL ACROSS RANDALL COUNTY...FROM UMBARGER...TO CANYON...TO THE NORTH SIDE OF PALO DURO STATE PARK. DOPPLER RAINFALL ESTIMATES OF 2 TO 3 INCHES HAVE ALREADY OCCURRED WITH THESE STORMS WITH AN ADDITIONAL 2 TO 3 INCHES STILL POSSIBLE IN THE BASIN THAT FEEDS INTO PALO DURO STATE PARK. PARK OFFICIALS ARE REPORTING THAT THE LOW-WATER CROSSINGS ARE ALREADY UNDERWATER AND CONDITIONS ARE ONLY EXPECTED TO DETERIORATE AS THESE STORMS PASS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3504 10182 3488 10184 3487 10163 3507 10163 $$ JOHNSON
1 follow-up statement
000 WGUS74 KAMA 220317 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1016 PM CDT MON MAY 21 2007 TXC381-220530- RANDALL TX- 1016 PM CDT MON MAY 21 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR EAST CENTRAL RANDALL COUNTY... AT 1012 PM CDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAINFALL OVER PALO DURO STATE PARK HAVE MOVED TO THE EAST OF THE CANYON. HOWEVER...RUN-OFF FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING IN THE PARK...MAINLY AFFECTING THE LOW-WATER CROSSINGS. PARK OFFICIALS REPORTED RAPIDLY FLOWING WATER TWO AND ONE-HALF FEET DEEP OVER THE FIRST WATER CROSSING IN THE PARK AS OF 945 PM CDT. ADDITIONAL WATER CROSSINGS IN THE PARK WERE ESTIMATED TO BE INUNDATED FURTHER AND THE WATER IS STILL RISING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3504 10182 3488 10184 3487 10163 3507 10163 $$ JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 6:40 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 21, 6:40 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT MON MAY 21 2007 .AVIATION... LINE OF THUNDERSTORMS CONTINUES TO RACE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON...WITH THE STRONGEST STORMS NORTHEAST OF KBGD. WIDELY SCATTERED THUNDERSTORMS MAY AFFECT THE KGUY AND KDHT TAF SITES AS SHORTWAVE SWINGS THOUGH...BUT MAY HANG AROUND KAMA A BIT LONGER. SURFACE BOUNDARY /DRY LINE/ WILL MEANDER ACROSS THE AREA TONIGHT WITH SOUTH WINDS 15-25KTS TO THE EAST WITH MORE OF A SOUTHWEST COMPONENT TO THE WEST. THE DRY LINE SHOULD BACK UP TO THE WEST OVERNIGHT...BUT WILL ADVANCE TO THE EAST DURING THE DAY ON TUESDAY. MODELS CONTINUE TO APPEAR OVERAGGRESSIVE WITH THE EASTWARD PROPAGATION OF THE DRY LINE SO WE HAVE SLOWED IT DOWN ENOUGH THAT A PROB30 GROUP IS WARRANTED AT KGUY AFTER 20Z. MAY HAVE TO CONSIDER ADDING MENTION OF THUNDER AT KAMA IF THE DRY LINE SLOWS UP A BIT. DO NOT EXPECT LOW CIGS TO DEVELOP OVERNIGHT EXCEPT POSSIBLY IN AREAS OF CONVECTION SO WILL LEAVE TAFS VFR OUTSIDE OF THE EARLY EVENING TEMPO GROUPS AND THE AFTERNOON PROB30. JOHNSON && .PREV DISCUSSION... /ISSUED 411 PM CDT MON MAY 21 2007/ UPDATE... SEVERE THUNDERSTORM WATCH WAS ISSUED FOR MOST OF THE PANHANDLES UNTIL 11 PM CDT. NUNEZ PREV DISCUSSION... /ISSUED 330 PM CDT MON MAY 21 2007/ DISCUSSION... THE NEXT COUPLE DAYS WILL BE QUITE ACTIVE WITH THE POTENTIAL FOR SEVERE WEATHER. AT THIS TIME...DRYLINE STRETCHED FROM NEAR A GUYMON TO BORDER TO CLOVIS LINE. ELEVATED STORMS HAVE BEEN DEVELOPING WEST OF THE DRYLINE FOR THE LAST ONE TO TWO HOURS...WHILE NEW DEVELOPMENT WAS ALREADY PRESENT ALONG AND IMMEDIATELY EAST OF THIS BOUNDARY. MOISTURE WAS DEEPENING EAST OF THE DRYLINE WHERE THE VERTICAL WIND PROFILES ARE EXPECTED TO BE FAVORABLE FOR ROTATING STORMS. A FEW STORMS COULD PRODUCE A TORNADO OR TWO...HOWEVER...THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THERE IS A POTENTIAL FOR STORMS TO PRODUCE VERY HEAVY RAIN DUE TO SLOWER ESTIMATED STORM MOTION. ISOLATED FLOODING MAY OCCUR AS A RESULT. THE DRYLINE SHOULD RETREAT OVERNIGHT...PULLING THE MOISTURE WEST AGAIN. MODELS ATTEMPT TO PUSH THIS BOUNDARY TO FAR EAST ON TUESDAY GIVEN THE PLACEMENT OF THE SURFACE LOW. WITH THE DRYLINE STILL PRESENT SOMEWHERE IN THE WESTERN AND CENTRAL PARTS OF THE PANHANDLES...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RETURN ON TUESDAY AND TUESDAY NIGHT WHEN ANOTHER DISTURBANCE LIFTS NORTHEAST. A COLD FRONT DIVES DOWN ON TUESDAY NIGHT...SETTING ANOTHER FOCUS FOR ORGANIZED THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT WHEN A STRONGER UPPER LEVEL SYSTEM SLIDES OVER THE PANHANDLES. INCREASED POPS AREAWIDE WITH THE GREATER POTENTIAL FOR POST FRONTAL PRECIPITATION. COOLER TEMPERATURES AND DEWPOINTS ON WEDNESDAY SHOULD LIMIT THE SEVERE THREAT TO THE SOUTHEAST TEXAS PANHANDLES WHERE FRONTAL FORCING EXISTS. STORM ACTIVITY SHOULD COME TO LULL ON THURSDAY BETWEEN WEATHER SYSTEMS. BY FRIDAY...SURFACE LOW DEVELOPS OVER THE SOUTHERN HIGH PLAINS AND MOISTURE BEGINS ITS SURGE BACK INTO THE PANHANDLES. WITH SOUTHWEST FLOW PERSISTING THROUGH MEMORIAL DAY WEEKEND...STORMS COULD REDEVELOP EACH DAY WHEN UPPER LEVEL DISTURBANCES TRACK OVERHEAD. MAINTAIN LOW POPS FOR NOW. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/03
Hazardous weather outlook, May 21, 4:25 PM CDT, 4 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT MON MAY 21 2007 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 425 PM CDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT...WITH MOST OF THE RAIN FALLING IN THE SOUTHEASTERN TEXAS PANHANDLE. ISOLATED THUNDERSTORMS MAY BECOME STRONG WITH HEAVY RAIN AND GUSTY WINDS...HOWEVER NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT AS A RESULT OF STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AFTERNOON AND EVENING MAINLY OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE PANHANDLES AREA...BUT AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE EXPECTED INTO THE MEMORIAL DAY WEEKEND AS ANOTHER UPPER DISTURBANCE AFFECTS THE SOUTHERN PLAINS. AT THIS TIME...IT APPEARS A FEW STORMS MAY APPROACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD MONITOR THE FORECAST FOR TUESDAY AND TUESDAY NIGHT FOR POSSIBLE ACTIVATION. HENNIG
In the hours before
Local storm report, May 21, 7:14 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 10 ENE BORGER 35.71N 101.24W
05/21/2007 E60 MPH HUTCHINSON TX PUBLIC
&&
MRKLocal storm report, May 21, 7:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 11 W CANADIAN 35.91N 100.58W
05/21/2007 E60 MPH ROBERTS TX PUBLIC
&&
MRKSpecial weather statement, May 21, 7:37 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 737 PM CDT MON MAY 21 2007 TXZ013-014-220100- CARSON TX-GRAY TX- 737 PM CDT MON MAY 21 2007 ...STRONG THUNDERSTORM IN NORTHEASTERN CARSON AND NORTHWESTERN GRAY COUNTIES... AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WHITE DEER MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER MAY DEVELOP RAPIDLY. LISTEN FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. KRAMAR
Local storm report, May 21, 7:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
755 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 4 S WHITE DEER 35.37N 101.18W
05/21/2007 E0.75 INCH CARSON TX PUBLIC
&&
MRKLocal storm report, May 21, 8:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
801 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 N UMBARGER 34.98N 102.11W
05/21/2007 E0.75 INCH RANDALL TX AMATEUR RADIO
ALSO WINDS ESTIMATED EXCEEDING 60 MPH.
&&
JCLocal storm report, May 21, 8:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 5 N SKELLYTOWN 35.65N 101.17W
05/21/2007 E0.75 INCH HUTCHINSON TX PUBLIC
&&
MRKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 60 min |
| May 21, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 45 min |
| May 21, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 56 min |
| May 21, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 23 min |
| May 21, 8:02 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 58 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.